# SDR CA120930001

- Difficulty date: September 28, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Diamon DA 40
- Engine: Lyc IO360M1A
- Propeller: Hartzl HCC2YR1
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Valve
- Part number: D4171662030
- Condition: Damaged
- Location: Alternate Air
- Part time: 1,056 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT REPORTED LOUD NOISE/VIOLENT VIBRATION ON TAKEOFF, WHILE AIRBORNE.  AFTER DISCUSSING WITH PILOT, FOUND OUT THAT FLIGHT CONTROLS WAS NOT THE ISSUE, MOST PROBABLY ENGINE RELATED.  AFTER TAKEOFF ENGINE WAS VERY ROUGH AND LOUD.  COMPLETED CIRCUIT, WHEN TOUCHDOWN THE VIBRATION STOPPED.  FOUND ALTERNATE AIR VALVE BODY SEPARATED AT CONTROL CABLE ATTACHMENT WHICH WOULD THEN ALLOW BODY TO ROTATE FREELY CAUSING THE ALTERNATE AIR TO BE APPLIED UNVOLUNTARILY.  NEW VALVE BODY INSTALLED.  MAINTENANCE GROUND RUN AND HIGH SPEED TAXI REVEALED NO FAULT AFTER REPAIRS, ACFT RELEASED CONDITIONAL TO SATISFACTORY TEST FLIGHT.
